Alert archive / Montana / High Wind Warnings in 2017

High Wind Warning 1, NWS Glasgow, MT

January 29, 20177 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jan 29, 2017, 2:42 PM MST for 7 counties in Montana. It took effect at Jan 29, 2017, 9:16 PM MST. It was in force for 16 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2017, 2:42 PM MST (21:42 UTC)
In effect from
Jan 29, 2017, 9:16 PM MST
Expired
Jan 30, 2017, 1:42 PM MST
In force
16 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Phillips County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 105 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 10:01 PM MSTNON-TSTM WND GST 6011 Ene Zortman, MTMESONET STATION MALTA 35S /MTMAL/.
Jan 29, 11:32 PM MSTNON-TSTM WND GST 621 Wnw Zortman, MTMESONET STATION ZORTMAN 1W /ALDM8/.
Jan 30, 2:50 AM MSTNON-TSTM WND GST 518 Sw Bredette, MTMCDONALDS MDT SITE ON MT 13
Jan 30, 4:51 AM MSTNON-TSTM WND GST 566 S Comertown, MTCOMERTOWN MDT SITE ON MT 5
Jan 30, 5:52 AM MSTNON-TSTM WND GST 5212 Wsw Nohly, MTSIOUX PASS MDT SITE ON MT 16

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2017-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2017-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS75 KGGW 292142
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
242 PM MST SUN JAN 29 2017

...STRONG AND HAZARDOUS WINDS EXPECTED ON MONDAY...

.A VERY STRONG JET STREAM ALOFT WILL INTERACT WITH AN APPROACHING
COLD FRONT TO ALLOW HAZARDOUS WINDS TO REACH THE GROUND THROUGH 
MOST OF THE DAY ON MONDAY.

MTZ018>020-024-025-027-062-300845-
/O.UPG.KGGW.HW.A.0001.170130T1300Z-170131T0300Z/
/O.NEW.KGGW.HW.W.0001.170130T1300Z-170131T0300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF SCOBEY, PLENTYWOOD, MEDICINE LAKE, 
WOLF POINT, POPLAR, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, WIBAUX, 
AND CULBERTSON
242 PM MST SUN JAN 29 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. ISOLATED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
4 follow-up statements
200 
WWUS75 KGGW 300416
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
916 PM MST SUN JAN 29 2017

...HIGH WINDS FOR ZORTMAN AREA TONIGHT AND ALONG THE NORTH DAKOTA
BORDER FOR MONDAY...

MTZ060-301115-
/O.EXB.KGGW.HW.W.0001.170130T0416Z-170130T1800Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF ZORTMAN
916 PM MST SUN JAN 29 2017

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THROUGH 11 AM MONDAY.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$

MTZ018>020-024-025-027-062-301115-
/O.CON.KGGW.HW.W.0001.170130T1300Z-170131T0300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF SCOBEY, PLENTYWOOD, MEDICINE LAKE, 
WOLF POINT, POPLAR, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, WIBAUX, 
AND CULBERTSON
916 PM MST SUN JAN 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MST
MONDAY...

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
508 
WWUS75 KGGW 301002
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
302 AM MST MON JAN 30 2017

...HIGH WINDS TO CONTINUE AT TIMES TODAY...

MTZ018>020-024-025-027-062-301800-
/O.EXT.KGGW.HW.W.0001.170130T1002Z-170131T0300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF SCOBEY, PLENTYWOOD, MEDICINE LAKE, 
WOLF POINT, POPLAR, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, WIBAUX, 
AND CULBERTSON
302 AM MST MON JAN 30 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...DAMAGING WINDS WILL BLOW DOWN TREES AND POWER LINES. 
  WIDESPREAD POWER OUTAGES ARE EXPECTED. TRAVEL WILL BE 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$

MTZ060-301800-
/O.CON.KGGW.HW.W.0001.000000T0000Z-170130T1800Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF ZORTMAN
302 AM MST MON JAN 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THROUGH 11 AM TODAY.

* IMPACTS...DAMAGING WINDS WILL BLOW DOWN TREES AND POWER LINES. 
  WIDESPREAD POWER OUTAGES ARE EXPECTED. TRAVEL WILL BE 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
492 
WWUS75 KGGW 301708 AAA
NPWGGW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1008 AM MST MON JAN 30 2017

...CONTINUED HIGH WINDS SHIFTING EASTWARD...

MTZ060-301815-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-170130T1800Z/
SOUTHWEST PHILLIPS-
1008 AM MST MON JAN 30 2017

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING.

A WEAKENING PRESSURE GRADIENT AND GRADUALLY DIMINISHING WINDS
OVER SOUTHWESTERN PHILLIPS COUNTY INDICATE THAT THE HIGH WINDS
HAVE SUBSIDED THERE AND NO LONGER POSE A THREAT. NORTHWEST WINDS 
OF 25 MPH GUSTING TO 35 MPH ARE STILL POSSIBLE THROUGH THE REST OF
THE DAY.

$$

MTZ018>020-024-025-027-062-310300-
/O.CON.KGGW.HW.W.0001.000000T0000Z-170131T0300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF SCOBEY, PLENTYWOOD, MEDICINE LAKE, 
WOLF POINT, POPLAR, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, WIBAUX, 
AND CULBERTSON
1008 AM MST MON JAN 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH BUT WILL
  BEGIN DIMINISHING THIS AFTERNOON.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
908 
WWUS75 KGGW 302042
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
142 PM MST MON JAN 30 2017

...THREAT FOR HIGH WINDS DIMINISHING...

MTZ018>020-024-025-027-062-302145-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-170131T0300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
142 PM MST MON JAN 30 2017

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING.

WITH THE PRESSURE GRADIENT CONTINUING TO WEAKEN AND THE STRONGEST
WINDS ALOFT NOW MOVING AWAY FROM THE REGION...HAZARDOUS HIGH WINDS
ARE LESS LIKELY ACROSS NORTHEAST MONTANA. GUSTY WINDS UP TO 40 MPH
ARE STILL EXPECTED THROUGH THE REST OF THE DAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 29, 2:41 PM MST, 1 minute earlier.

Area forecast discussion, Jan 29, 2:41 PM MST, 1 minute before
Area Forecast Discussion
National Weather Service GLASGOW MT
241 PM MST Sun Jan 29 2017

.SHORT TERM...for northeast Montana...tonight through Tue...

Main forecast challenge today is in anticipating the strong
hazardous winds expected on Monday. In its wake, also expecting
accumulating snow to approach and clip our SW CWA border through
at least mid week.

Recent and current model data indicate the presence of a very
strong jet streak moving over NE Montana, from upper levels all
the way down to lower levels of the atmosphere. The pressure
gradient is also expected to increase and compact ahead of the
approaching cold front from the north and northwest. This
combination of factors is expected to easily allow some strong and
hazardous winds to mix down to the surface. Model data consensus
continues to show a sudden increase in low level lapse rates
Monday morning through Monday evening which correlates nicely
with the strongest expected winds. Given the model confidence and
lessening time frame, felt it was best to push forward and upgrade
the High Wind Watch to a High Wind Warning for those eastern
zones of our CWA. Would advise the next shift to carefully re-
evaluate the situation and consider any possible expansions or
extensions to catch rouge wind gusts which may briefly reach down
to the surface elsewhere.

Beginning late Monday night after the cold front, and continuing
through most of the week, recent and current model consensus
continues to support accumulating snowfall reaching up and
crossing over in our CWA SW corner. Current thinking is that
amounts will be light enough and over an long enough period of
time as to not warrant any winter weather headlines at this time.

BMickelson

.LONG TERM...Tue night through Sun...

AFTERNOON UPDATE:
Main point of focus for this afternoon was on low confidence
sneaking in Thursday night onward. From this point onward models
agree in a synoptic battle of airmasses, But disagree on where
the boundary will be within this clash. Northeast Montana has the
distinguished privilege on being right next to this boundary that
will be the focus for extra precipitation and cloud cover as well
as increased temperatures... or the boundary will be farther west
most of the time in which case we will be cold and dry. The
reality is probably some combination in between at different
periods of time. This discrepancy is forcing a lot of washed out
detail along a gradient from northeast to southwest, hence low
confidence. GAH

PREVIOUS LONG TERM DISCUSSION:
Latest 00z model guidance presents an upper level ridge over the
southwestern U.S. and a trough over the Great Lakes. Northwest
upper flow will reside in between extending ahead of a shortwave
entering the Pacific Northwest through Montana and into the
central U.S. A surface boundary will separate colder air to the
east and warmer temperatures westward toward the ridge. In between
expect overrunning precipitation over the Northern Rockies and
southern Montana.

As the ridge axis slides east Wednesday into Thursday, the band of
precipitation will also advance toward the forecast area providing
increasing chances for some light snow toward the midweek. A
little enhancement in precipitation may occur from additional
forcing for ascent via PVA as the upper shortwave slides along
the Canadian border adjacent with the CWA. Associated height falls
will also mean continued cold temperatures with lows in the single
digits and low teens and highs in the upper teens and low 20s
through the middle part of the week.

Ensemble spread in the 500mb heights begins to increase toward the
weekend, lending toward decreasing confidence in the details. For
now trended the forecast toward the latest consensus model blends
to finish out the long range.

Maliawco

&&

.AVIATION...

FLIGHT CAT: VFR.

SYNOPSIS: A stable ridge with its inversions will move through
this afternoon and exit this evening... a cold front will fill in
behind it Monday morning. Winds will then increase behind the
front eroding the inversion.

LLWS: The new inversion sets up tonight after 01Z through
roughly 12-15Z. This will lead to strong winds aloft and LLWS.
Take off/landing will need to adjust for speed increase/decrease.
Inversion and LLWS will disappear entirely by 18Z when strong
winds reach the surface. Confidence is high.

WIND: Mainly west at 10 to 20 kts through midnight... slowly
increasing to 15 to 25 kts sustained and gusting to 30 to 40 kts
by Monday Afternoon.

GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 6 AM to 8 PM MST Monday for Daniels...
Dawson...Eastern Roosevelt...Richland...Sheridan...Western
Roosevelt...Wibaux.

&&

weather.gov/glasgow
Hazardous weather outlook, Jan 29, 3:04 AM MST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
304 AM MST SUN JAN 29 2017

MTZ018>020-024-025-027-062-301100-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
304 AM MST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE ON MONDAY. A HIGH WIND WATCH IS IN EFFECT FOR MONDAY AND
MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-021-060-301100-
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-SOUTHWEST PHILLIPS-
304 AM MST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE
TONIGHT MAINLY IN THE HIGHER ELEVATIONS OF THE LITTLE ROCKY
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW IS POSSIBLE BETWEEN MONDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:46 AM MSTHigh Wind WatchGGWDaniels, Dawson, Richland, Roosevelt, Sheridan, Wibaux12 hr

Nearby

High Wind Warnings in Montana, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.